Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Should I Take Neurontin If I Have Aids

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

...Advil for mild symptoms of PN may help. If the paincontinues, your doctor may prescribe opioid-based narcotics (Tylenol withcodeine) plus additional drugs such as antidepressants (Elavil), oranticonvulsants (Tegretol, Dilantin, Neurontin, Lamictal). If the painincreases and becomes severe, stronger narcotics may be considered. Other treatments can include: Topical lidocaine patch called Lidoderm Acupuncture, massage, yoga,...
Ask the Experts

neurontin abruptly stopped

is it dangerous to stop taking neurontin cold turkey for hiv after using it for 5 years? will there be withdrawals? could there be complications? thank you
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Most of the patients I have observed stopping Neurontin cold turkey have done OK with that as fat as not having any serious withdrawal symptoms. I haven't seen any literature on that Read more »

Cold hands & feet with Neurontin

Last month I increased my dose of Neurontin from 300mg (3xdaily) to 600mg (3xdaily). I'm experiencing colder than usual hands and feet. Is this a side effect from the increased Neurontin and are there other alternatives? Thanks.
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...such issues as your HIV status, HIV meds, whether you smoke, age, whether cold temperatures aggravate the condition, etc. Neurontin by itseld doesn't usually cause the feet/hands to feel cold. KH Read more »

NEURONTIN

I HAVE BEEN ON NEURONTIN FOR 11 MONTHS, FOR A PINCHED NERVE IN NECK. CAN NEURONTIN CAUSE CIRCULATION PROBLEMS? I HAVE A FINGER TURNING DARK ON THE TIP AND SKIN IS DYING. I HAVE OTHER FINGERS THAT ARE STARTING TO DO THE SAME
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...nerve damage occurring from a pinched nerve (mechanical relief or physical therapy often recommended). You need to see your HIV doctor or general practitioner to evaluate whether your finger problem is due to a vascular (such as a vasculitis) or... Read more »

Neurontin treatment for neuroopathy

I have been suffering from peripheral neuropathy for some time now -- specifically, very cold (not painful) feet. We've eliminated HAART meds as the cause (no "d" drugs). I've also had an ultrasound doppler to be sure this problem is not vascular. ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I wouldn't say neurontin has a checkered history. It has demonstrated effectiveness in diabetic neuropathy. There are not many good published studies Read more »
Articles
AIDS InfoNet

How to Spot HIV/AIDS Fraud

... What Is HIV/AIDS Fraud? Warning Signs of an HIV Fraud Common Sense About Unproven Treatments Questions You Should Ask Take Your Read more »
The Well Project

Women and HIV/AIDS

... Table of Contents A Look at the Numbers Is HIV Different for Men and Women? Treatment in HIV+ Women: Efficacy, Side Effects, and Drug Interactions Gynecological Issues Read more »
U.S. Centers for Disease Control and Prevention

HIV/AIDS Among Hispanics/Latinos

... The HIV epidemic is a serious threat to the Hispanic/Latino community. While Hispanics/Latinos 1 represented approximately 15% of Read more »
The Body

What Are the Symptoms of HIV and AIDS?

... When it comes to the symptoms of HIV/AIDS, there are three major points to keep in mind: There's a big difference between the symptoms of HIV and the symptoms of Read more »
Connect With Others

med question

Posted by lindaluv51, 1 Reply
...I'm experiencing some very annoying burning pain in feet from neuropathy..my hiv doctor prescribed Neurontin..when taking this med it makes me feel kinda "weird" or "goofy".. hard to expain..but I was wondering Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
...makes me sleepy and stupid, so I avoid taking it unless the pain is too great. I have been able to work through everything else AIDS has thrown at me, but this is more than I can handle. I would like nothing better than to give up and go off my... Read more »

ICQ? hiv+85/aids91

Posted by Anonymous, 2 Replies
...ICQ? hiv+85/aids91: want contact w/PWAs w/neurological probs more than OIs (Opportunistic Infections). Read more »

One Year Ago

Posted by Blixer, 7 Replies
...control over me. And yes, I won't live forever. I'm still counting on retirement and living to a ripe old age despite the HIV though. 3) The meds work! I had hoped to have a longer time before meds, but I was one of those that had to start... Read more »